Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 206, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 15, 2016, 4:03 PM CDT for 7 counties in Texas. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 4:03 PM CDT (21:03 UTC)
- Expired
- Jul 15, 2016, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Camp County, TX, Cass County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 101 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:20 PM CDT | TSTM WND DMG | Gilmer, TX | SHOP HOUSE WAS DESTROYED ON GARDENIA ROAD |
| Jul 15, 4:36 PM CDT | TSTM WND DMG | 4 Ssw Ore City, TX | TREE DOWN 726 NORTH OF 259 JUST SOUTH OF ORE CITY |
| Jul 15, 4:38 PM CDT | TSTM WND DMG | 8 Nw Ore City, TX | TREE DOWN ASTOR RAOD AND FM 2796 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502
WUUS54 KSHV 152103
SVRSHV
TXC063-067-183-203-315-343-459-152145-
/O.NEW.KSHV.SV.W.0206.160715T2103Z-160715T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MORRIS COUNTY IN NORTHEASTERN TEXAS...
NORTHWESTERN HARRISON COUNTY IN NORTHEASTERN TEXAS...
SOUTHEASTERN CAMP COUNTY IN NORTHEASTERN TEXAS...
NORTHWESTERN MARION COUNTY IN NORTHEASTERN TEXAS...
SOUTHWESTERN CASS COUNTY IN NORTHEASTERN TEXAS...
NORTHEASTERN UPSHUR COUNTY IN NORTHEASTERN TEXAS...
NORTHEASTERN GREGG COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 445 PM CDT
* AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GILMER...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GILMER...LONE STAR...ORE CITY...CEDAR SPRINGS...DIANA...MIDWAY...
BETTIE...HOLLY SPRINGS AND LAFAYETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3272 9504 3293 9497 3292 9458 3260 9463
TIME...MOT...LOC 2102Z 285DEG 20KT 3280 9492
HAIL...1.25IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:59 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 15, 11:59 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1159 AM CDT FRI JUL 15 2016 .DISCUSSION... Complicated forecast this morning...given the presence of multiple sfc bndrys in place from the residual convection last night/earlier this morning. The 15-16Z sfc analysis indicates a well-defined theta-e bndry which was the residual outflow bndry from convection late Thursday evening...now extending just N of the I-20 corridor from near OSA...to SHV...MNE...RSN/MLU/TVR. This theta-e axis has begun to slowly work its way N over the last couple hours...with the morning visible satellite imagery depicting a moderate cu field developing to its S. Another outflow bndry was noted from the small convection cluster near DFW...extending from near OSA SW to JDD/TRL and JWY...with another outflow bndry indicated over Scntrl AR just N of ELD. The morning water vapor imagery depicts a shorywave trough from Ern KS S through Cntrl OK/N TX...which will slide E into the region this afternoon. This trough...associated MCV from earlier convection currently noted via radar imagery over DFW...and aforementioned sfc bndrys should provide focus for sct convection this afternoon mainly over NE TX/SE OK/SW AR and possibly extreme Nrn LA. Have beefed up pops to mid chance N of the I-30 corridor today...and extended low chance pops farther S closer to the sfc W-E theta-e axis. Also expanded slight chance pops for Deep E TX given the expanding towering cu over Ecntrl TX associated with a gravirty wave from the N TX decayed convection. With the expanding cu field S of the theta-e axis and convective blowoff...and the temporarily stablized air mass over SW AR...have also lowered max temps some 2-5+ degrees areawide...with lower to mid 90s common. Some areas of Deep E TX/Ncntrl LA S of the theta-e bndry will likely have a tough time mixing out this afternoon...with heat indices likely approaching 105 degrees. Will hold off on an advisory for now...but will ascertain potential heat headlines this weekend in the afternoon discussion as the ridge begins to expand E back into the region. Zone update already out...grids will be available shortly. 15 && .AVIATION... Ill defined theta-e boundary is beginning to lift back northward across Northeast Texas to near the Louisiana/Arkansas border late this morning. Along and south of this boundary...atmosphere is becoming moderately unstable and this boundary along with a myriad of remnant outflow boundaries from previous convection will serve as a focus for widely scattered convection as we go through the heat of the day. A well defined remnant MCV is also spinning across N Central Texas attm but is showing signs of slowing its eastward progression. A subtle shortwave in northwest flow aloft across the Southern Plains will also help to trigger convection this afternoon through this evening. Due to the vicinity of convection near the TXK terminal...have mentioned VCTS only for this terminal through the day and will send AMDS if necessary for the remaining terminals throughout the day. Otherwise...expect VFR conditions to prevail into tonight and Saturday morning. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 95 77 96 77 / 20 20 20 10 MLU 95 76 94 76 / 30 30 30 20 DEQ 92 74 95 74 / 40 30 30 10 TXK 94 76 96 76 / 30 20 30 10 ELD 95 75 94 76 / 30 30 30 10 TYR 94 76 97 76 / 30 20 20 10 GGG 95 76 97 76 / 30 20 20 10 LFK 97 76 96 76 / 20 10 20 20 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 15/13
Hazardous weather outlook, Jul 15, 12:15 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT FRI JUL 15 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1215 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ESPECIALLY OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...WHERE MULTIPLE SURFACE BOUNDARIES INTERACT WITH DAYTIME HEATING AND A COUPLE OF UPPER LEVEL DISTURBANCES THAT WILL ENTER THE REGION FROM THE WEST. MORE ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER DEEP EAST TEXAS AND NORTH LOUISIANA...WITH THESE SHOWERS AND THUNDERSTORMS POSSIBLY LINGERING TONIGHT OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA AS THE UPPER LEVEL DISTURBANCES PROGRESS THROUGH THE AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY...MAINLY OVER SOUTHCENTRAL ARKANSAS...NORTH LOUISIANA...AND DEEP EAST TEXAS...AS THE UPPER LEVEL DISTURBANCE LINGERS OVER THESE AREAS. RAIN CHANCES WILL BECOME MORE SCARCE AND ISOLATED SUNDAY THROUGH THURSDAY...AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO EXPAND EAST INTO THE REGION FROM THE SOUTHERN PLAINS. THIS WILL RESULT IN EVEN HOTTER TEMPERATURES SUNDAY THROUGH MUCH OF NEXT WEEK...CLIMBING TO OR EXCEEDING THE CENTURY MARK. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL APPROACH OR EXCEED 105 DEGREES EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Local storm report, Jul 15, 11:08 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG FARMERVILLE 32.77N 92.40W
07/14/2016 UNION LA CO-OP OBSERVER
TREE ACROSS ROAD NEAR FARMERVILLE OBSERVER
&&
EVENT NUMBER SHV1600632
21Special weather statement, Jul 15, 2:18 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 PM CDT FRI JUL 15 2016
LAZ013-152000-
JACKSON LA-
218 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON PARISH UNTIL
300 PM CDT...
AT 217 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF RUSTON...MOVING EAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHATHAM AND EROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3229 9261 3249 9258 3249 9242 3241 9242
3232 9231 3224 9231
TIME...MOT...LOC 1917Z 274DEG 8KT 3239 9252
13Special weather statement, Jul 15, 2:53 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT FRI JUL 15 2016
TXZ108>110-124-125-152045-
WOOD TX-TITUS TX-CAMP TX-UPSHUR TX-FRANKLIN TX-
253 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CAMP...SOUTHWESTERN
TITUS...NORTHEASTERN WOOD...NORTHWESTERN UPSHUR AND SOUTHERN FRANKLIN
COUNTIES UNTIL 345 PM CDT...
AT 253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLEASANT GROVE...OR NEAR WINNSBORO...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINNSBORO...LEESBURG...PLEASANT GROVE...NEWSOME...SCROGGINS AND
PERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3296 9531 3302 9531 3311 9507 3282 9502
3284 9543 3296 9545
TIME...MOT...LOC 1953Z 266DEG 24KT 3289 9536
13Special weather statement, Jul 15, 3:13 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 PM CDT FRI JUL 15 2016
LAZ006-014-152100-
UNION LA-OUACHITA LA-
313 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND CENTRAL
OUACHITA PARISHES UNTIL 400 PM CDT...
AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF CLAIBORNE...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...DOWNSVILLE...LOCH LOMON...DREW...
MINERAL SPRINGS...CALHOUN...ROCKY BRANCH...FOLKSVILLE...
CHENIERE AND EUREKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3253 9204 3247 9237 3261 9242 3265 9242
3275 9212
TIME...MOT...LOC 2013Z 254DEG 20KT 3259 9232
13Local storm report, Jul 15, 3:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 W WINNSBORO 32.96N 95.32W
07/15/2016 WOOD TX LAW ENFORCEMENT
TREE DOWN ON HWY 11 WEST
&&
EVENT NUMBER SHV1600633
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:06 PM CDT | Special Weather Statement | SHV | Harrison, Marion | 54 min |
| Jul 14, 8:58 PM CDT | Special Weather Statement | SHV | Shelby | 47 min |
| Jul 15, 2:53 PM CDT | Special Weather Statement | SHV | Franklin | 52 min |
| Jul 15, 2:57 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 48 min |
| Jul 15, 4:52 PM CDT | Special Weather Statement | SHV | Harrison, Marion | 38 min |
| Jul 15, 5:01 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 44 min |
| Jul 15, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 66 min |
| Jul 15, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.